Alert archive / Florida / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jul 1, 2009, 12:29 PM EDT for Pasco County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2009, 12:29 PM EDT (16:29 UTC)
- Expired
- Jul 1, 2009, 6:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Pasco County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTBW 011629 FFWTBW FLC101-012230- /O.NEW.KTBW.FF.W.0003.090701T1629Z-090701T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1229 PM EDT WED JUL 1 2009 THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN HAS ISSUED A * FLOOD WARNING FOR... WESTERN PASCO COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 1224 PM EDT...LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLOODING IN THE HUDSON AREA. * 5 TO 7 INCHES OF RAINFALL FELL OVER THE WARNED AREA EARLY THIS MORNING AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL FELL OVER THE SAME AREA WITHIN THE LAST HOUR EXACERBATING ONGOING FLOODING PROBLEMS IN AND AROUND THE HUDSON AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... KEEP CHILDREN FROM BEING SWEPT AWAY IN FLOODED DITCHES AND DRAINS FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND MAY STALL YOUR VEHICLE. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN AROUND...DONT DROWN && LAT...LON 2834 8272 2834 8267 2828 8267 2828 8273 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:41 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 1, 10:41 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1041 AM EDT WED JUL 1 2009
.UPDATE...WET MID WEEK WX PATTERN CONTINUES. DEEP WESTERLY FLOW
OFF THE GULF TO CONTINUE TO BRING ROUNDS OF SHOWERS AND THUNDERSTORMS
OVER THE AREA REST OF THIS MORNING THROUGH THE AFTERNOON. VERY
MOIST AND UNSTABLE AIRMASS AS MORNING SOUNDING SHOWING PWATS NEARLY 2
AND A HALF INCHES WITH NEG 7 LI AND 4000 CAPE. HEAVY
RAIN/FLOODING...BRIEF GUSTY WINDS...DEADLY LIGHTNING AND RARE TORNADO
POSSIBLE ARE THE MAIN THREATS WITH THIS CONVECTION. ALSO DANGEROUS
STRONG RIP CURRENTS/UNDER TOWS REPORTED ALONG AREA BEACHES SO
ANYONE VENTURING OUT TO THE COAST NEEDS TO USE CAUTION. LATEST
GRIDS AND FORECAST ON TRACK WILL CONTINUE TO CLOSELY MONITOR
SITUATION FOR FUTURE ADVISORIES AND OR WARNINGS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON CAUSING MVFR TO LCL IFR CONDITIONS...OTHERWISE VFR WITH
BKN-OVC AT 8000-10000FT. CONDITIONS SHOULD IMPROVE THIS EVENING.
&&
.MARINE...RIDGE AXIS REMAINS TO OUR SOUTH WITH PERSISTENT MODERATE
SOUTHWEST TO WESTERLY FLOW KEEP WINDS AND SEAS ELEVATED. WINDS AND
SEAS STRONGER NEAR NUMEROUS THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 78 88 77 / 80 50 70 40
FMY 88 76 90 75 / 70 40 60 30
GIF 87 76 89 76 / 80 50 70 40
SRQ 86 77 88 77 / 80 50 70 40
BKV 87 74 88 73 / 80 50 70 30
SPG 85 79 87 79 / 80 50 70 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR DE SOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...25/DAVIS
AVIATION...24/COLSONHazardous weather outlook, Jul 1, 4:12 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 412 AM EDT WED JUL 1 2009 FLZ039-042-043-048>052-055>057-060>062-065-012015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 412 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH. THE MAIN THREAT WILL BE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL AS REDUCED VISIBILITY IN AREAS OF HEAVY RAIN. WATERSPOUTS ARE POSSIBLE OVER THE COASTAL WATERS...WHICH COULD MOVE ONSHORE PRODUCING SHORT LIVED TORNADOES. ...FLOOD IMPACT... FLOODING OF STREETS AND URBAN AREAS IS LIKELY TODAY...ESPECIALLY IN AND AROUND TAMPA BAY. SIGNIFICANT TRAFFIC DELAYS ARE POSSIBLE...ESPECIALLY DURING RUSH HOUR THIS MORNING AND AGAIN THIS EVENING. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY AND FRIDAY AFTERNOON ACROSS WEST CENTRAL FLORIDA WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH POSSIBLE WITH THE STRONGER STORMS. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH SCATTERED AFTERNOON THUNDERSTORMS EACH DAY. AN ISOLATED PULSE SEVERE STORM IS POSSIBLE EACH AFTERNOON. ...FLOOD IMPACT... DUE TO SEVERAL DAYS OF HEAVY RAIN...THERE WILL CONTINUE TO BE A RISK OF FLOODING OF STREETS AND URBAN AREAS THROUGH FRIDAY. RIVER FLOODING MAY ALSO DEVELOP WITH THE BEST CHANCE ON THE FLASHIER RIVERS IN THE TAMPA BAY AREA LIKE THE MANATEE AND LITTLE MANATEE RIVERS. SIGNIFICANT RISES ARE ALSO POSSIBLE ON THE ALAFIA AND ANCLOTE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Local storm report, Jul 1, 8:45 AM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
845 AM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM LIGHTNING 6 SW CLEARWATER 27.89N 82.82W
07/01/2009 PINELLAS FL EMERGENCY MNGR
*** 1 INJ *** INDIVIDUAL WAS STRUCK BY LIGHTNING WHILE
INSIDE A MEDAL SHED NEAR LARGO. TRANSPORTED TO HOSPITAL
WITH AN INJURY TO HIS HAND.
&&
TBARRONSpecial weather statement, Jul 1, 8:58 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 858 AM EDT WED JUL 1 2009 FLZ039-042-048>051-055-060-062-065-020000- CHARLOTTE-CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO- PINELLAS-SARASOTA- 858 AM EDT WED JUL 1 2009 ...DANGEROUS RIP CURRENTS AT AREA BEACHES... SURF OF TWO TO FOUR FEET WITH STRONG AND DANGEROUS RIP CURRENTS AND UNDER TOWS HAVE BEEN REPORTED AT AREA BEACHES. BEACH GOERS SHOULD USE EXTREME CAUTION IF ENTERING THE WATER AND SWIM ONLY AT GUARDED BEACHES IF ALLOWED. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAN CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. RD
Special weather statement, Jul 1, 9:28 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 AM EDT WED JUL 1 2009
FLZ051-011345-
HILLSBOROUGH-
928 AM EDT WED JUL 1 2009
SOUTHERN HILLSBOROUGH COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES...MOVING EAST AT 15
MPH...WILL AFFECT RUSKIN AND APOLLO BEACH
...UNTIL 945 AM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FUNNEL CLOUDS ARE POSSIBLE.
FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY
IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL
OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2772 8249 2773 8248 2775 8248 2776 8247
2776 8244 2780 8241 2781 8235 2772 8236
2770 8249
TIME...MOT...LOC 1328Z 260DEG 14KT 2775 8245Local storm report, Jul 1, 9:34 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
934 AM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM MARINE TSTM WIND 8 N PALMETTO 27.64N 82.56W
07/01/2009 M40 MPH GMZ830 FL MESONET
PORT MANATEE PORTS STATION MEASURED A WIND GUST OF 35
KNOTS.
&&
COLSONLocal storm report, Jul 1, 9:40 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
940 AM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM MARINE TSTM WIND 8 N PALMETTO 27.64N 82.56W
07/01/2009 M40 MPH GMZ830 FL MESONET
PORT MANATEE PORTS STATION CONTINUED TO MEASURE A WIND
GUST OF 35 KNOTS.
&&
COLSONLocal storm report, Jul 1, 11:58 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1158 AM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM MARINE TSTM WIND 7 SSE SAINT PETERSBURG 27.66N 82.62W
07/01/2009 M40.00 MPH GMZ830 FL MESONET
THE C-CUT PORTS STATION MEASURED A WIND GUST OF 35 KNOTS.
&&
COLSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:01 AM EDT | Flood Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 54 hr |
| Jul 1, 5:00 AM EDT | Areal Flood Advisory | TBW | Pasco | 60 min |
| Jul 1, 7:18 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 117 min |
| Jul 1, 7:43 AM EDT | Tornado Warning | TBW | Hillsborough | 32 min |
| Jul 1, 7:47 AM EDT | Flash Flood Warning | TBW | Pasco | 51 min |
| Jul 1, 8:35 AM EDT | Flash Flood Warning | TBW | Pasco | 4 hr |
| Jul 1, 8:58 AM EDT | Special Marine Warning | TBW | 62 min | |
| Jul 1, 9:15 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 2 hr |
| Jul 1, 9:28 AM EDT | Special Weather Statement | TBW | Hillsborough | 17 min |
| Jul 1, 11:18 AM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 1, 11:23 AM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Jul 1, 12:06 PM EDT | River Flood Warning | TBW | Sarasota | 22 hr |
| Jul 1, 12:10 PM EDT | Areal Flood Advisory | TBW | Manatee | 2 hr |
| Jul 1, 12:13 PM EDT | Areal Flood Advisory | TBW | Pasco | 2 hr |
| Jul 1, 1:37 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 113 min |
| Jul 1, 2:06 PM EDT | River Flood Warning | TBW | Manatee | 55 hr |
| Jul 1, 2:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 1, 2:55 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 65 min |
| Jul 1, 3:02 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 6 hr |
| Jul 1, 3:23 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 6 hr |
| Jul 1, 4:30 PM EDT | Areal Flood Advisory | TBW | Pinellas | 3 hr |
| Jul 1, 4:38 PM EDT | Areal Flood Advisory | TBW | Pasco | 6 hr |
| Jul 1, 7:38 PM EDT | Areal Flood Advisory | TBW | Pinellas | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.